Alert archive / North Carolina / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 141, NWS Blacksburg, VA

May 26, 1998Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 26, 1998, 7:29 PM EDT for Yadkin County, North Carolina. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 1998, 7:29 PM EDT (23:29 UTC)
Expired
May 26, 1998, 7:50 PM EDT
In force
21 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 7:30 PM EDTThunderstorm WindYadkinville, NC

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:00 PM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, May 26, 2:00 PM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT TUE MAY 26 1998

RECS...FFA FOR SERN WV AND SWRN VA (WEST OF THE BLUE RIDGE).  WOULD
ALSO CONSIDER SUCH FOR THE NRN MOUNTAINS AND FOOTHILLS OF NC.

WHEN WILL THE RAIN EVER STOP?   SHORTWAVE APPROACHING TONIGHT AND
EARLY WEDNESDAY TO COMBINE WITH VERY SEVERAL H3 JET MAXS TO PRODUCE
STRONG SYNOPTIC SCALE FORCING.  SURFACE FRONT AND WAVES WILL ALSO
ACT TO FOCUS CONVERGENCE ON THE CWA TONIGHT AND WEDNESDAY. STABILITY
PARAMETERS INDICATING BEST POTENTIAL FOR STRONG CONVECTION TO REMAIN
ACROSS FAR SOUTHERN PART OF THE CWA...BUT THUNDERSTORMS FORMING IN
WARM AIR IN TN/KY WILL WORK INTO THE AREA TO EHANCE MORE
STRATIFORM RAIN NORTH OF NC BORDER. EVEN WITH LESS INSTABILITY
HERE...LIS PROGGED TO BE NEAR OR JUST BELOW ZERO.

AFTER WED EVEN SHRA/TSRA...THINGS SHOULD DRY A BIT...BUT THINK LOW
CHC POPS STILL WARRANTED FOR THURSDAY WITH MODERATELY HIGH DEWPOINTS
AND LIGHT SOUTHEASTERLY LOW LEVEL FLOW INTO THE BLUE RIDGE.

MOS TEMPS DONT LOOK TOO BAD...BUT MAY WANT TO STICK CLOSER TO 3
HOURLY TEMPS FOR MAXS ON WEDNESDAY...MAINLY NORTH OF NC/VA BORDER.

ROA 59/74/58/84 7+33
LYH 60/74/60/84 7+33
DAN 63/78/62/86 6733
RNK 59/72/57/79 8+33
BLF 59/72/56/78 8833

NOGUEIRA

In the hours before

Special weather statement, May 26, 4:49 PM EDT, 2 hours 40 minutes before
NCZ001>006-018>020-270200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT TUE MAY 26 1998

...SEVERE THUNDERSTORM WATCH THIS EVENING FOR NORTHWEST NORTH
CAROLINA...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MUCH OF NORTHWESTERN NORTH CAROLINA EFFECTIVE UNTIL 1000 PM
THIS EVENING. THE COUNTIES INCLUDED IN THE BLACKSBURG WEATHER
OFFICES AREA OF RESPONSIBILITY ARE: ALLEGHANY...ASHE...CASWELL
...ROCKINGHAM...STOKES...SURRY...WATAUGA...WILKES AND YADKIN.

STRONG TO SEVERE THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON IN
EASTERN TENNESSEE ARE EXPECTED TO MOVE INTO THE NORTHERN MOUNTAINS
EARLY THIS EVENING...AND THEN INTO THE FOOTHILLS AND NORTHWEST
PIEDMONT DURING THE EVENING HOURS.

THE SEVERE THUNDERSTORM WATCH MEANS THAT THERE IS A POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS WITH THUNDERSTORMS THIS EVENING. IF
YOU PLAN TO BE OUTDOORS THIS EVENING... CHECK THE LATEST WEATHER
INFORMATION AND KEEP A WEATHER EYE ON THE SKY. BE PREPARED TO SEEK
SAFE INDOOR SHELTER IF A STORM APPROACHES OR A WARNING IS ISSUED.

JACKSON
Special weather statement, May 26, 4:49 PM EDT, 2 hours 40 minutes before
NCZ001>006-018>020-270200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT TUE MAY 26 1998

...SEVERE THUNDERSTORM WATCH THIS EVENING FOR NORTHWEST NORTH
CAROLINA...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MUCH OF NORTHWESTERN NORTH CAROLINA EFFECTIVE UNTIL 1000 PM
THIS EVENING. THE COUNTIES INCLUDED IN THE BLACKSBURG WEATHER
OFFICES AREA OF RESPONSIBILITY ARE: ALLEGHANY...ASHE...CASWELL
...ROCKINGHAM...STOKES...SURRY...WATAUGA...WILKES AND YADKIN.

STRONG TO SEVERE THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON IN
EASTERN TENNESSEE ARE EXPECTED TO MOVE INTO THE NORTHERN MOUNTAINS
EARLY THIS EVENING...AND THEN INTO THE FOOTHILLS AND NORTHWEST
PIEDMONT DURING THE EVENING HOURS.

THE SEVERE THUNDERSTORM WATCH MEANS THAT THERE IS A POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS WITH THUNDERSTORMS THIS EVENING. IF
YOU PLAN TO BE OUTDOORS THIS EVENING... CHECK THE LATEST WEATHER
INFORMATION AND KEEP A WEATHER EYE ON THE SKY. BE PREPARED TO SEEK
SAFE INDOOR SHELTER IF A STORM APPROACHES OR A WARNING IS ISSUED.

JACKSON

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:18 PM EDTSevere Thunderstorm WarningRNKCharlotte32 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.